doi: 10.3934/dcdss.2020453

Compactness results for linearly perturbed Yamabe problem on manifolds with boundary

Department of Mathematics, University of Pisa, Largo B. Pontecorvo 5, 56126 Pisa, Italy

* Corresponding author: Marco Ghimenti

Received  February 2020 Revised  June 2020 Published  November 2020

Let $ (M,g) $ a compact Riemannian $ n $-dimensional manifold. It is well know that, under certain hypothesis, in the conformal class of $ g $ there are scalar-flat metrics that have $ \partial M $ as a constant mean curvature hypersurface. Also, under certain hypothesis, it is known that these metrics are a compact set. In this paper we prove that, both in the case of umbilic and non-umbilic boundary, if we linearly perturb the mean curvature term $ h_{g} $ with a negative smooth function $ \alpha, $ the set of solutions of Yamabe problem is still a compact set.

Citation: Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020453
References:
[1]

S. de M. Almaraz, A compactness theorem for scalar-flat metrics on manifolds with boundary, Calc. Var. Partial Differential Equations, 41 (2011), 341-386.  doi: 10.1007/s00526-010-0365-8.  Google Scholar

[2]

S. de M. Almaraz, Blow-up phenomena for scalar-flat metrics on manifolds with boundary, J. Differential Equations, 251 (2011), 1813-1840.  doi: 10.1016/j.jde.2011.04.013.  Google Scholar

[3]

S. de M. Almaraz, An existence theorem of conformal scalar-flat metrics on manifolds with boundary, Pacific J. Math., 248 (2010), 1-22.  doi: 10.2140/pjm.2010.248.1.  Google Scholar

[4]

S. AlmarazO. S. de Queiroz and S. Wang, A compactness theorem for scalar-flat metrics on 3-manifolds with boundary, J. Funct. Anal., 277 (2019), 2092-2116.  doi: 10.1016/j.jfa.2019.01.001.  Google Scholar

[5]

T. Aubin, Some Nonlinear Problems in Riemannian Geometry, Springer Monographs in Mathematics. Springer, Berlin, 1998. doi: 10.1007/978-3-662-13006-3.  Google Scholar

[6]

S. S. Chen, Conformal deformation to scalar flat metrics with constant mean curvature on the boundary in higher dimensions, preprint, arXiv: 0912.1302, (2010). Google Scholar

[7]

O. Druet, Compactness for Yamabe metrics in low dimensions, Int. Math. Res. Not., 2004 (2004), 1143-1191.  doi: 10.1155/S1073792804133278.  Google Scholar

[8]

O. Druet and E. Hebey, Blow-up examples for second order elliptic PDEs of critical sobolev growth, Trans. Amer. Math. Soc., 357 (2005), 1915-1929.  doi: 10.1090/S0002-9947-04-03681-5.  Google Scholar

[9]

J. F. Escobar, Conformal deformation of a Riemannian metric to a scalar flat metric with constant mean curvature on the boundary, Ann. of Math., 136, (1992), 1–50. doi: 10.2307/2946545.  Google Scholar

[10]

V. Felli and M. Ould Ahmedou, Compactness results in conformal deformations of Riemannian metrics on manifolds with boundaries, Math. Z., 244 (2003), 175-210.  doi: 10.1007/s00209-002-0486-7.  Google Scholar

[11]

M. Ghimenti and A. M. Micheletti, Compactness for conformal scalar-flat metrics on umbilic boundary manifolds, Nonlinear Anal, 200 (2020), 30 pp doi: 10.1016/j.na.2020.111992.  Google Scholar

[12]

M. GhimentiA. M. Micheletti and A. Pistoia, Blow-up phenomena for linearly perturbed Yamabe problem on manifolds with umbilic boundary, J. Differential Equations, 267 (2019), 587-618.  doi: 10.1016/j.jde.2019.01.023.  Google Scholar

[13]

M. GhimentiA. M. Micheletti and A. Pistoia, Linear perturbation of the Yamabe problem on manifolds with boundary, J. Geom. Anal., 28 (2018), 1315-1340.  doi: 10.1007/s12220-017-9864-6.  Google Scholar

[14]

G. Giraud, Sur le probléme de Dirichlet généralisé, Ann. Sci. École Norm. Sup., 46 (1929), 131-145.   Google Scholar

[15]

Z.-C. Han and Y. Li, The Yamabe problem on manifolds with boundary: Existence and compactness results, Duke Math, J., 99 (1999), 489-542.  doi: 10.1215/S0012-7094-99-09916-7.  Google Scholar

[16]

S. Kim, M. Musso and J. Wei, Compactness of scalar-flat conformal metrics on low-dimensional manifolds manifolds with constant mean curvature on boundary, preprint, arXiv: 1906.01317. Google Scholar

[17]

Y. Li and M. Zhu, Yamabe type equations on three dimensional Riemannian manifolds, Commun. Contemp. Math., 1 (1999), 1-50.  doi: 10.1142/S021919979900002X.  Google Scholar

[18]

F. C. Marques, Existence results for the Yamabe problem on manifolds with boundary, Indiana Univ. Math. J., 54 (2005), 1599-1620.  doi: 10.1512/iumj.2005.54.2590.  Google Scholar

[19]

F. C. Marques, A priori estimates for the Yamabe problem in the non-locally conformally flat case, J. Differ. Geom., 71 (2005), 315-346.  doi: 10.4310/jdg/1143651772.  Google Scholar

[20]

F. C. Marques, Compactness and non compactness for Yamabe-type problems, Progress in Nonlinear Differential Equation and their Applications, 86 (2015), 121-131.  doi: 10.1007/978-3-319-19902-3_9.  Google Scholar

[21]

M. Mayer and C. B. Ndiaye, Barycenter technique and the Riemann mapping problem of Cherrier-Escobar, J. Differential Geom., 107 (2017), 519-560.  doi: 10.4310/jdg/1508551224.  Google Scholar

[22]

R. Schoen and D. Zhang, Prescribed scalar curvature on the $n$-sphere, Calc. Var. Partial Differ. Equ., 4 (1996), 1-25.  doi: 10.1007/BF01322307.  Google Scholar

show all references

References:
[1]

S. de M. Almaraz, A compactness theorem for scalar-flat metrics on manifolds with boundary, Calc. Var. Partial Differential Equations, 41 (2011), 341-386.  doi: 10.1007/s00526-010-0365-8.  Google Scholar

[2]

S. de M. Almaraz, Blow-up phenomena for scalar-flat metrics on manifolds with boundary, J. Differential Equations, 251 (2011), 1813-1840.  doi: 10.1016/j.jde.2011.04.013.  Google Scholar

[3]

S. de M. Almaraz, An existence theorem of conformal scalar-flat metrics on manifolds with boundary, Pacific J. Math., 248 (2010), 1-22.  doi: 10.2140/pjm.2010.248.1.  Google Scholar

[4]

S. AlmarazO. S. de Queiroz and S. Wang, A compactness theorem for scalar-flat metrics on 3-manifolds with boundary, J. Funct. Anal., 277 (2019), 2092-2116.  doi: 10.1016/j.jfa.2019.01.001.  Google Scholar

[5]

T. Aubin, Some Nonlinear Problems in Riemannian Geometry, Springer Monographs in Mathematics. Springer, Berlin, 1998. doi: 10.1007/978-3-662-13006-3.  Google Scholar

[6]

S. S. Chen, Conformal deformation to scalar flat metrics with constant mean curvature on the boundary in higher dimensions, preprint, arXiv: 0912.1302, (2010). Google Scholar

[7]

O. Druet, Compactness for Yamabe metrics in low dimensions, Int. Math. Res. Not., 2004 (2004), 1143-1191.  doi: 10.1155/S1073792804133278.  Google Scholar

[8]

O. Druet and E. Hebey, Blow-up examples for second order elliptic PDEs of critical sobolev growth, Trans. Amer. Math. Soc., 357 (2005), 1915-1929.  doi: 10.1090/S0002-9947-04-03681-5.  Google Scholar

[9]

J. F. Escobar, Conformal deformation of a Riemannian metric to a scalar flat metric with constant mean curvature on the boundary, Ann. of Math., 136, (1992), 1–50. doi: 10.2307/2946545.  Google Scholar

[10]

V. Felli and M. Ould Ahmedou, Compactness results in conformal deformations of Riemannian metrics on manifolds with boundaries, Math. Z., 244 (2003), 175-210.  doi: 10.1007/s00209-002-0486-7.  Google Scholar

[11]

M. Ghimenti and A. M. Micheletti, Compactness for conformal scalar-flat metrics on umbilic boundary manifolds, Nonlinear Anal, 200 (2020), 30 pp doi: 10.1016/j.na.2020.111992.  Google Scholar

[12]

M. GhimentiA. M. Micheletti and A. Pistoia, Blow-up phenomena for linearly perturbed Yamabe problem on manifolds with umbilic boundary, J. Differential Equations, 267 (2019), 587-618.  doi: 10.1016/j.jde.2019.01.023.  Google Scholar

[13]

M. GhimentiA. M. Micheletti and A. Pistoia, Linear perturbation of the Yamabe problem on manifolds with boundary, J. Geom. Anal., 28 (2018), 1315-1340.  doi: 10.1007/s12220-017-9864-6.  Google Scholar

[14]

G. Giraud, Sur le probléme de Dirichlet généralisé, Ann. Sci. École Norm. Sup., 46 (1929), 131-145.   Google Scholar

[15]

Z.-C. Han and Y. Li, The Yamabe problem on manifolds with boundary: Existence and compactness results, Duke Math, J., 99 (1999), 489-542.  doi: 10.1215/S0012-7094-99-09916-7.  Google Scholar

[16]

S. Kim, M. Musso and J. Wei, Compactness of scalar-flat conformal metrics on low-dimensional manifolds manifolds with constant mean curvature on boundary, preprint, arXiv: 1906.01317. Google Scholar

[17]

Y. Li and M. Zhu, Yamabe type equations on three dimensional Riemannian manifolds, Commun. Contemp. Math., 1 (1999), 1-50.  doi: 10.1142/S021919979900002X.  Google Scholar

[18]

F. C. Marques, Existence results for the Yamabe problem on manifolds with boundary, Indiana Univ. Math. J., 54 (2005), 1599-1620.  doi: 10.1512/iumj.2005.54.2590.  Google Scholar

[19]

F. C. Marques, A priori estimates for the Yamabe problem in the non-locally conformally flat case, J. Differ. Geom., 71 (2005), 315-346.  doi: 10.4310/jdg/1143651772.  Google Scholar

[20]

F. C. Marques, Compactness and non compactness for Yamabe-type problems, Progress in Nonlinear Differential Equation and their Applications, 86 (2015), 121-131.  doi: 10.1007/978-3-319-19902-3_9.  Google Scholar

[21]

M. Mayer and C. B. Ndiaye, Barycenter technique and the Riemann mapping problem of Cherrier-Escobar, J. Differential Geom., 107 (2017), 519-560.  doi: 10.4310/jdg/1508551224.  Google Scholar

[22]

R. Schoen and D. Zhang, Prescribed scalar curvature on the $n$-sphere, Calc. Var. Partial Differ. Equ., 4 (1996), 1-25.  doi: 10.1007/BF01322307.  Google Scholar

[1]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[2]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[3]

Qianqian Hou, Tai-Chia Lin, Zhi-An Wang. On a singularly perturbed semi-linear problem with Robin boundary conditions. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 401-414. doi: 10.3934/dcdsb.2020083

[4]

Chueh-Hsin Chang, Chiun-Chuan Chen, Chih-Chiang Huang. Traveling wave solutions of a free boundary problem with latent heat effect. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021028

[5]

Mokhtari Yacine. Boundary controllability and boundary time-varying feedback stabilization of the 1D wave equation in non-cylindrical domains. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021004

[6]

Shenglan Xie, Maoan Han, Peng Zhu. A posteriori error estimate of weak Galerkin fem for second order elliptic problem with mixed boundary condition. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020340

[7]

Yi Zhou, Jianli Liu. The initial-boundary value problem on a strip for the equation of time-like extremal surfaces. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 381-397. doi: 10.3934/dcds.2009.23.381

[8]

Huijuan Song, Bei Hu, Zejia Wang. Stationary solutions of a free boundary problem modeling the growth of vascular tumors with a necrotic core. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 667-691. doi: 10.3934/dcdsb.2020084

[9]

Amru Hussein, Martin Saal, Marc Wrona. Primitive equations with horizontal viscosity: The initial value and The time-periodic problem for physical boundary conditions. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020398

[10]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, 2021, 14 (1) : 149-174. doi: 10.3934/krm.2020052

[11]

Kazunori Matsui. Sharp consistency estimates for a pressure-Poisson problem with Stokes boundary value problems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1001-1015. doi: 10.3934/dcdss.2020380

[12]

Xiaofeng Ren, David Shoup. The impact of the domain boundary on an inhibitory system: Interior discs and boundary half discs. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3957-3979. doi: 10.3934/dcds.2020048

[13]

Chang-Yeol Jung, Roger Temam. Interaction of boundary layers and corner singularities. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 315-339. doi: 10.3934/dcds.2009.23.315

[14]

Xu Zhang, Chuang Zheng, Enrique Zuazua. Time discrete wave equations: Boundary observability and control. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 571-604. doi: 10.3934/dcds.2009.23.571

[15]

Marek Macák, Róbert Čunderlík, Karol Mikula, Zuzana Minarechová. Computational optimization in solving the geodetic boundary value problems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 987-999. doi: 10.3934/dcdss.2020381

[16]

Nitha Niralda P C, Sunil Mathew. On properties of similarity boundary of attractors in product dynamical systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021004

[17]

Yoshihisa Morita, Kunimochi Sakamoto. Turing type instability in a diffusion model with mass transport on the boundary. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3813-3836. doi: 10.3934/dcds.2020160

[18]

Roland Schnaubelt, Martin Spitz. Local wellposedness of quasilinear Maxwell equations with absorbing boundary conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 155-198. doi: 10.3934/eect.2020061

[19]

Bopeng Rao, Zhuangyi Liu. A spectral approach to the indirect boundary control of a system of weakly coupled wave equations. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 399-414. doi: 10.3934/dcds.2009.23.399

[20]

Kuntal Bhandari, Franck Boyer. Boundary null-controllability of coupled parabolic systems with Robin conditions. Evolution Equations & Control Theory, 2021, 10 (1) : 61-102. doi: 10.3934/eect.2020052

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (11)
  • HTML views (80)
  • Cited by (0)

Other articles
by authors

[Back to Top]